Share this:
garrykh

Follicular Lymphoma Symptoms

Posted by @garrykh in Cancer, Jan 23, 2012

I have a question for those who have follicular lymphoma. After 3 years of having symptoms from CT Scan which the radiologists said were "possible indolent processes", I finally went around my physician to an oncologist who wanted to "wait and see" since my bloodtests were good. Finally after a number of CT scans and one PET scan and continued waiting, I pulled rank and went to a surgeon who removed a suspect lymph node, diagnosing follicular lymphoma. Very tough surgery and I was hospitalized for a week. A follow up bone marrow aspiration showed ~25% cancerous cells by volume, putting me at stage IV. I am now on a rituxan series and my blood still looks good, no signs of anemia. Only parameter out of normal range is RWV (red cell width variance) which is low. Here's my question: Over the past 3 years I have experienced constant and at times severe fatigue and severe muscular leg pain in specific spots that don't move around. Also my legs jerk, especially at night (restless leg?). I have fallen once already. XRAYS and back CT scans look good. Current medical opinion is that the fatigue and pains are "probably" not related to my cancer. Can anyone share any similar experience and the final diagnosis? Personally I am convinced its all related due to other details too lengthy to include. My oncologist is top notch and will eventually lead to me to an answer, but a shortcut would be great! He listens very well to my ideas and is always open to suggestions.

Tags: Cancer

garrykh

Posted by @garrykh, Jan 28, 2012

Coection. : the blood parameter is RDW.

evan

Posted by @evan, Jan 29, 2012

I have had follicullar lymphoma for 7 years. It has tried to transform to Lg. B Cell which has been fought back with chemo.. Now I am facing a stem cell transplant. During this time I have been relatively well but tired. Apparently it is the toxins that build up in the lymph that cause this. Normally the lymph system works as a garbage collector . With the tumors in the system the lymph does not flow well and garbage collects. I use lymphatic drainage and suduko pads on my feet to help get rid of as much junk as possible. Leg cramps, fatigue, general feeling of unwellness tell me i need to do something about the root cause. Shrinking the tumors works best. There is a new treatment called sodium D.C.A.It is in a phase 1 study with the University of Alberta, patented as a cancer treatment by the University of Colorado and being investigated by Harvard Medical School to see if it can be added to Cisplatian treatment.. Search the DCA site.com My oncologist thinks it is too early to try but it is available at private clinics for stage 4 cancer patients. Side effects seem to start at 20mg/kg of body weight but thereputic benefit is showing at 10 mg/kg of body weight in the initial testing.

garrykh

Posted by @garrykh, Jan 30, 2012

Thanks. Sounds very likely I have a similar situation. My lymhoma is "non-bulky" so at my PET scan last June there were only swollen lymph nodes with SUV of 3.3
I have my last of 8 Rituxan infusions this. I also have a nodule in my shoulder to be removed. I do not feel well at all. So glad to hear from people like you and hope be able to hold this off like you have done. A nodule forming during Rituxan therapy is not a good sign. Hopefully it will turn out to be something other than lymphpma.

garrykh

Posted by @garrykh, Jan 30, 2012

And best of luck to you!

pastorrobin

Posted by @pastorrobin, Feb 18, 2012

I am doing treatment for stage 2b follicllar lymphoma. I have gone through 6 cycles of chemo, with Rituxan. My latest Pet Scan showed only 1 % of the Lymphoma left. But now my oncologist would like me to do a treatment using Zevelin, instead of the Rituxan two year maintance treatment. But what I have found about the Zevelin does not sound good. At my last visit with the oncologist I tried to explain to him that I have had extreme spain pain that does not even go away with the highest doses of pain killers, but he says it is not from the Lymphoma or chemo. I am always tired, as I have told him I could still sleep 24 hours a day if I would be allowed to. If anyone would have any answers for me I would really appreciate it, I am suppose to get the Zevelin (this radioactive treatment on Feb. 28) and I need help making a decision. This is scary stuff I don't know anything about.

diana63

Posted by @diana63, Jun 2, 2012

PASTOR ROBIN, I DID NOT HAVE CHEMO AND RITUXIN. MY INIITIAL TREATMENT WAS TWO YEARS OF RITUXIN. I HAD FATIGUE AND TREMORS DURING AND FOLLOWING TREATMENT. LATER I HAD MEDICATION CHANGES AND THESE SYMPTOMS STOPPED. I RECOMMEND THAT YOU RESEARCH ALL THE MEDICATION YOU ARE TAKING AS YOUR ANSWER MAY LAY WITH THE RITUXIN EXASBURATING THE SIDE EFFECTS OF ONE OR MORE OF YOUR OTHER MEDICATION. I, NOW, KNOW THAT THE FATIGUE AND TREMORS WERE CAUSED BY AN INTERACTION BETWEEN THE TWO DRUGS. AFTER 11 MONTHS OF REMISSION MY fNHL RETURNED. I CHOSE ZEVALIN FOR MY SECOND ROUND OF TREATMENT ON FEB.16,2012. I WOULD APPRECIATE SHARING YOUR EXPERIENCES WITH THE ZEVALIN TREATMENT. DIANA

Please login or become a member to post a comment.